NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 11, 7:09 AM EST, 51 minutes earlier.
Area forecast discussion, Sep 11, 7:09 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
709 AM CDT Tue Sep 11 2018
.UPDATE...
Issued at 709 AM CDT Tue Sep 11 2018
Updated aviation discussion.
&&
.SHORT TERM...(Today through Thursday night)
Issued at 204 AM CDT Tue Sep 11 2018
Widespread dense fog development is a small possibility early
this morning under mostly clear skies and a light wind regime,
but current observation are not indicating its formation yet.
Current thinking is that patchy fog around the region should be
rather shallow, and some cirrus clouds moving in from AR appear
to be already limiting radiational cooling. Will continue to
monitor.
A ridge of surface high pressure extending from the lower MS
River valley to the Great Lakes will persist over the PAH
forecast area through the short term period, with weak flow and a
lot of warm air aloft. As mid level heights begin to gradually
rise early this week, deeper moisture is progged by the models to
surge up the lower MS River valley, eventually mixing out. This
will cause increased cloud cover for our region today and Wed,
especially over western KY and southwestern IN. There may even be
an isolated shower or two near the TN state line on Wed, but not
with enough coverage to mention in the forecast at this time.
Gentle surface winds are expected to be generally out of the east
to northeast initially, tending to go a little more northerly
later toward the end of the short term period. This will help
keep the surface dewpoints in check. Temps will continue to be
relatively cool today and Wed, with highs rebounding back into
the 80s by Thu.
.LONG TERM...(Friday through Monday)
Issued at 204 AM CDT Tue Sep 11 2018
Good model agreement lends to higher than average confidence in the
long term portion of the forecast. Some decrease in confidence
occurs early next week with respect to any potential impact from the
remnants of Hurricane Florence.
Surface and upper level ridging extending from the Northeast across
the Ohio River Valley and into the southern Plains will maintain a
dry and warm pattern across the immediate region through much of the
period. Some cumulus development is possible each afternoon, but
this may even be a stretch given the presence of a strong subsidence
inversion of warm air aloft denoting the influence of the upper
level ridge in GFS forecast soundings.
The official National Hurricane Center forecast has Florence making
landfall in the Carolinas sometime late Thursday night or Friday. It
then meanders slowly west/northwest into the Blue Ridge Mountains by
Monday morning. Thereafter, the GFS and CMC re-curve Florence
north into the Ohio Valley, which is consistent with prior
forecasts. This would yield very little if any impact to our
immediate region. Meanwhile, the latest ECMWF is more aggressive
with its westward drift of Florence's remnants, and even suggests
that rain may reach as far west as southwest Indiana and the
Kentucky Pennyrile by Monday. The current blend forecast leans
away from this solution, but it is something to watch in the
coming days.
Temperatures through the period are reflective of a model blend.
Highs should average in the mid to upper 80s with lows generally in
the mid 60s.
&&
.AVIATION...
Issued at 709 AM CDT Tue Sep 11 2018
The region will be under the influence of a surface ridge of high
pressure, keeping winds on the light side and out of the east or
northeast. Patchy fog this morning, some dense, is forecast to
dissipate by mid morning. Otherwise, VFR conditions are expected,
with cumulus development during the day and varible mid/high
cloudiness through the entire 24 hour TAF period. Coverage of clouds
should be better early Wed, lessening the chance for fog
development.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...DB
LONG TERM...RJP
AVIATION...DB
Special weather statement, Sep 11, 5:12 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
512 AM CDT Tue Sep 11 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111400-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
512 AM CDT Tue Sep 11 2018
...Patchy fog developing around the region...
Patchy fog, some dense, will continue to form at many locations
this morning. This fog will restrict visibility at times, making
safe travel more challenging. If driving, limit your speed, use
your low beam headlights, and leave increased distance ahead of
you. The fog should dissipate by mid-morning.